|re:What would you do?
Jul 27, 2007
Following your suggestion to try a different kind of anti-fungal (to nystatin) to treat the erythematous candidiasis which has been on the roof of my mouth for many months, I was switched to amphotericin lozenges which have had exactly the same effect - reduce the candidiasis to a red mark which is still slightly lumpy and grows back slowly. I am also experiencing what I can only describe as grooves horizontally across the floor of my mouth which grow progressively more pronounced before turning white (especially following salt water rinses) and into dead skin which i can esily remove (until this point it feels like a mini cattle grid across the floor of my mouth!) I feel the two conditions must be related in some way. Following my 6 negative tests out to 6 months but the failure of a different anti-fungal to help me - should I retest or let this rest for good?
Response from Dr. Conway
At this stage, I might do a biopsy of the affected area, to make sure another diagnosis is not being missed. As an antifungal, I would probably move to something in pill form, such as ketoconazole or, even better, fluconazole.
Effect on your body when your not taking meds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.